MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569650
Medical Device Problem Codes Difficult to Remove (1528); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patients exact age was not reported, however the patient was reported to be over the age of 18.The health care facility address 1 is (b)(6).(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 20, 2020 that a wallstent biliary rx uncovered stent was to be used to treat a 1.5 cm malignant stricture in the lower common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was able to be deployed; however, during catheter removal, the delivery system got stucked on the stent.The physician exerted force to remove the delivery system and the stent was displaced.The stent was removed with a snare and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: the patients exact age was not reported, however the patient was reported to be over the age of 18.Block e1: the health care facility address 1 is (b)(6) block h6: device problem code 3009 captures the reportable event of stent positioning issue.Device problem code 1528 captures the reportable event of delivery system difficult to remove.Block h10: investigation results a wallstent biliary rx delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found that the outer blue sheath was kinked approximately at 43 cm from the tip of the delivery system.No other issues were noted.Taking all available information into consideration, the investigation concluded that the reported events and the observed failure are most likely due to factors encountered during the procedure such as how the device was handled and/ or manipulated, the interaction with the scope, the patient anatomy and the use of an excessive force during withdrawal attempts of the delivery system, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of the release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallstent biliary rx uncovered stent was to be used to treat a 1.5 cm malignant stricture in the lower common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the stent was able to be deployed; however, during catheter removal, the delivery system got stucked on the stent.The physician exerted force to remove the delivery system and the stent was displaced.The stent was removed with a snare and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9945818
Report Number3005099803-2020-01553
Device Sequence Number19024213
Product Code FGE
UDI-Device Identifier08714729296850
UDI-Public08714729296850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberM00569650
Device Catalogue Number6965
Device Lot Number0024106381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;